Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 267, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 12, 2000, 9:15 PM CDT for Hitchcock County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2000, 9:15 PM CDT (02:15 UTC)
- Expired
- Aug 12, 2000, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784 WUUS53 KGLD 130215 SVRGLD NEC087-130245- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 915 PM CDT SAT AUG 12 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA * UNTIL 945 PM CDT * AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF STRATTON NE...OR ABOUT 11 MILES NORTHWEST OF TRENTON...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. OTHER LOCATIONS IN THIS WARNING INCLUDE...TRENTON AND CULBERTSON. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ VPAPOL LAT...LON 4034 10132 4001 10132 4001 10076 4033 10077
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:19 PM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Aug 12, 3:19 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GOODLAND KS 219 PM MDT SAT AUG 12 2000 MAIN FORECAST CHALLENGE FOR THIS PACKAGE IS CHANCES OF PRECIP FOR THE NEXT SEVERAL DAYS. MODEL INITIALIZATION...ALL MODELS INITIALIZING SIMILARLY WITH H85 TEMPS...WITH MINOR DIFFERENCE NOTABLE IN THE NORTHERN PLAINS. ALL MODELS BRINGING COOLER AIR IN TOO FAST IN MT...WITH THE AVN BRINGING COOLER AIR IN TOO FAST ACROSS ALL OF THE NORTHERN PLAINS. AT H7 NGM IS NOT PICKING UP ON TROUGH EXTENDING INTO NE CO. NGM AND AVN EXTENDING HIGH IN CENTRAL CONUS TOO FAR WEST INTO TX AND NM. WILL CONTINUE WITH THE CONSISTENT ETA FOR THIS PACKAGE. TONIGHT AND TOMORROW FRONT STALLS OVER AREA AND BECOMES FOCUS FOR CONVECTION. GOOD BL THETA-E CONVERGENCE AS WELL AS FAIR OMEGA FIELDS...COMBINED WITH UPPER LEVEL DIVERGENCE SHOULD BE SUFFICIENT FOR AT LEAST SCATTERED THUNDERSTORMS DEVELOPMENT TONIGHT AND TOMORROW NIGHT. MONDAY IS MORE TRICKY AS ETA IS SHOWING GOOD QPF FIELD IN SW KS. HOWEVER...VERTICAL MOTION FIELDS AS WELL AS BL THETA-E CONVERGENCE FIELDS DO NOT SUPPORT THIS. WEAK UPPER LEVEL FORCING IS PRESENT BUT I DO FEEL THIS IS ENOUGH TO CAUSE CONVECTION TO DEVELOP BY LATE AFTERNOON. THIS WILL ALLOW UNIMPEDED HEATING AND WILL GO SLIGHTLY ABOVE GUIDANCE ON HIGHS MONDAY. IN THE EXTENDED...MODELS IN FAIR AGREEMENT ON CONTINUING OBNOXIOUS FLATTENED RIDGE OVER THE CENTRAL CONUS THROUGH THE EXTENDED...AS WELL AS WELCOMED COOL FRONT PUSHING IN ON WED NIGHT/THURSDAY. REMNANTS OF FRONT CONTINUE TO LINGER OVER CENTRAL PLAINS INTO TUESDAY. BIGGEST CONCERN IS A REPEAT OF LAST WEEK WHERE SIMILAR OCCURRENCE FARTHER SOUTH CAUSED A COOL POOL TO DEVELOP OVER AREAS OF PERSISTENT CONVECTION. CONTINUED INFLOW OF GULF MOISTURE WITH LINGERING BOUNDARY AND SEVERAL WEAK UPPER LEVEL DISTURBANCE SHOULD PROVIDE FOR CHANCE OF THUNDERSTORMS THROUGH THE EXTENDED. .GLD...NONE. SViEN
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.